How To Prepare For Lorazepam Withdrawal

If you will soon be detoxing off of lorazepam, you must know how to prepare for lorazepam withdrawal. This article will discuss how you should prepare for lorazepam withdrawal, including symptoms to expect, the timeline of withdrawal, and how to prepare friends/family.

What symptoms should I expect when withdrawing from lorazepam?

When you significantly reduce or suddenly stop taking your daily dose of lorazepam, you begin to experience symptoms of withdrawal within eight to 12 hours.

The severity of your withdrawal symptoms will depend on how long you have been taking lorazepam and how high of a dose you are on.

The longer you have been taking lorazepam and the higher the dose, the more severe the withdrawal symptoms will be. You should expect to feel highly anxious and irritable for the first few weeks.

The level of anxiety you experience while coming off of lorazepam will most likely be worse than the anxiety you were experiencing when you started taking it. You will also probably experience insomnia that can make your anxiety worse.

Many people who go through lorazepam withdrawal also experience severe headaches, hand tremors, and muscle aches. Memory problems and difficulty concentrating are also common.

Other potential symptoms include:

  • Restlessness
  • Sweating
  • Racing pulse
  • Hyperventilation
  • Nausea and/or vomiting
  • Panic attacks
  • Depression
  • Hypersensitivity to stimuli like light and touch
  • Visual disturbances like seeing flashes of light and blurred vision
  • Auditory, visual, or tactile hallucinations

You may also experience abnormal sensations such as feeling like your skin is crawling or you have goosebumps. In severe cases when withdrawing from a high dose, some people have had hallucinations, delirium, and grand mal seizures.

It is important to educate your family and friends about the withdrawal symptoms you may experience so that they too will know what to expect from your lorazepam withdrawal process.

What is the timeline of withdrawal?

Acute lorazepam withdrawal is generally worst on the second day but typically improves by the fourth or fifth day. Severe symptoms tend to last longer, usually from one to four weeks.

Additionally, an estimated 10 to 25% of people who used lorazepam long-term experience protracted withdrawal, which causes milder symptoms that come and go for several months or even a year.

In addition to the physical dependence on lorazepam, it’s important to remember that mental dependence can last for months or years after the last dose of the drug.

How Can I Recover From Lorazepam If I Get Addicted?

Because of the addicting effect that Lorazepam has on the body by reducing stress, it’s easy to abuse it and become addicted. Once addicted, you can end up overdosing accidentally by ingesting too much of the drug at once.

Fortunately, there’s help available to assist you in your detox and recovery from Lorazepam. Elite Home Detox is one of the leading providers for at-home recovery from drug addiction. We provide detox and recovery treatment in the comfort of your home, making for a quick and comfortable recovery for Lorazepam addiction. Reach out to us today to learn more!



Experience Care with Elite Home Detox